TITLE

EXISTENCE OF POSITIVE SOLUTIONS FOR NONLINEAR BOUNDARY VALUE PROBLEMS IN BOUNDED DOMAINS OF Rn

AUTHOR(S)
Toumi, Faten
PUB. DATE
January 2006
SOURCE
Abstract & Applied Analysis;2006, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Let D be a bounded domain in ℝn (n ≥ 2). We consider the following nonlinear elliptic problem: Δu = f (·,u) in D (in the sense of distributions), u∣∂D = φ, where φ is a nonnegative continuous function on ∂D and f is a nonnegative function satisfying some appropriate conditions related to some Kato class of functions K(D). Our aim is to prove that the above problem has a continuous positive solution bounded below by a fixed harmonic function, which is continuous on D¯. Next, we will be interested in the Dirichlet problem Δu= -ρ(·,u) in D (in the sense of distributions), u∣∂D = 0, where ? is a nonnegative function satisfying some assumptions detailed below. Our approach is based on the Schauder fixed-point theorem.
ACCESSION #
24049420

 

Related Articles

  • FEDORENKO FINITE SUPERELEMENT METHOD AND ITS APPLICATIONS. Galanin, M.; Lazareva, S.; Savenkov, E. // Computational Methods in Applied Mathematics;2007, Vol. 7 Issue 1, p3 

    This paper considers the Fedorenko Finite Superelement Method (FSEM) and some of its applications. The general idea, the main theoretical background, and the results of the numerical investigation of the method are presented using the model problem for the Laplace equation. Generalization to...

  • Manifolds with almost nonnegative curvature operator and principal bundles. Herrmann, Martin; Sebastian, Dennis; Tuschmann, Wilderich // Annals of Global Analysis & Geometry;Dec2013, Vol. 44 Issue 4, p391 

    We study closed manifolds with almost nonnegative curvature operator (ANCO) and derive necessary and/or sufficient conditions for the total spaces of principal bundles over (A)NCO manifolds to admit ANCO connection metrics. In particular, we provide first examples of closed simply connected ANCO...

  • On a nonlinear system consisting of three different types of differential equations. Besenyei, �. // Acta Mathematica Hungarica;Apr2010, Vol. 127 Issue 1/2, p178 

    We consider a system consisting of a first order differential equation, a parabolic and an elliptic equation. Existence of weak solutions is proved by using the Schauder fixed point theorem. The paper improves some results of [3, 6] which is illustrated by example

  • Dirichlet problems for harmonic maps from regular domains. Bent Fuglede // Proceedings of the London Mathematical Society;Jul2005, Vol. 91 Issue 1, p249 

    Given an open set $\Omega$ of compact closure in $\mathbb{R}^m$, the classical Dirichlet problem is to extend a given continuous function $\psi : \partial \Omega \to \mathbb{R}$ to a continuous function $\phi : \overline \Omega \to \mathbb{R}$ such that $\phi$ is harmonic (that is, satisfies the...

  • Uniform approximation by harmonic functions on compact subsets of ℝ. Mazalov, M. // Journal of Mathematical Sciences;May2012, Vol. 182 Issue 5, p674 

    We consider uniform approximation by harmonic functions on compact subsets in ℝ. Under an additional assumption that the approximated function is Dini-continuous, we prove a natural analog of well-known Vitushkin's uniform approximation lemma for an individual analytic function....

  • Subclass of Multivalent Harmonic Functions with Missing Coefficients. El-Ashwah, R. M. // International Journal of Mathematics & Mathematical Sciences;2012, p1 

    We have studied subclass of multivalent harmonic functions with missing coefficients in the open unit disc and obtained the basic properties such as coefficient characterization and distortion theorem, extreme points, and convolution.

  • Lyapunov-Type Inequalities for Some Quasilinear Dynamic System Involving the (p1, p2,…, pm)-Laplacian on Time Scales. Xiaofei He; Qi-Ming Zhang // Journal of Applied Mathematics;2011, Special section p1 

    We establish several new Lyapunov-type inequalities for some quasilinear dynamic system involving the (p1, p2,…, pm)-Laplacian on an arbitrary time scale T, which generalize and improve some related existing results including the continuous and discrete cases.

  • On multidimensional exact solutions of a nonlinear system of two equations of elliptic type. Semenov, E.; Kosov, A. // Differential Equations;Feb2015, Vol. 51 Issue 2, p232 

    We study a nonlinear system of two differential equations of elliptic type and of special form. We obtain conditions under which the system can be reduced to a single equation. We find classes of radially symmetric and anisotropic exact solutions given by elementary and harmonic functions.

  • An a posteriori error estimator for the Lam� equation based on equilibrated fluxes. Nicaise, Serge; Witowski, Katharina; Wohlmuth, Barbara I. // IMA Journal of Numerical Analysis;Apr2008, Vol. 28 Issue 2, p331 

    We derive a new a posteriori error estimator for the Lam� system based on H(div)-conforming elements and equilibrated fluxes. It is shown that the estimator gives rise to an upper bound where the constant is one up to higher-order terms. The lower bound is also established using Argyris...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics